MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Model Number AT120144
Medical Device Problem Codes Material Frayed (1262); Inflation Problem (1310); Peeled/Delaminated (1454); Unraveled Material (1664); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly had inflation issue.It was further reported that the balloon was allegedly deformed.Reportedly, after the device was removed, a wire was wrapped around the distal aspect of the balloon.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer.The investigation of the reported event is currently underway.(expiry date: 12/2024).
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one photo was provided and reviewed.The photo shows the balloon which appeared to be bloody.The distal end of the balloon was noted to be deformed and unraveled fiber was able to be observed.No other anomalies are noted in the provided photo.One atlas pta dilatation catheter was returned for evaluation.Peeled pebax, fiber disturbance ,frayed fibers, and unraveled fibers were noted on the balloon.A constriction to the balloon made of balloon fibers was also noted.There were no other specific anomalies noted during the visual evaluation.No functional testing was performed due to the condition of the sample and the nature of the complaint.All the anomalies are noted on microscopic observation.Therefore, the investigation is confirmed for the reported material deformation issue as a constriction/deformation to the balloon made of balloon fibers were noted.The reported anomalies were also able to be observed from the provided photo.The investigation is also confirmed for the reported unraveled fiber and identified peeled pebax, fiber disturbance, and frayed fibers as these anomalies were able to be observed on the returned balloon, which was also able to be observed from the provided photo.However, the investigation remains inconclusive for the reported inflation issue as no objective evidence could be noted in the photo and no functional testing was performed due to the condition of the device returned for evaluation.A definitive root cause for the reported material deformation, inflation issue ,unraveled fiber and identified peeled pebax, fiber disturbance, and frayed fibers could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 12/2024), g3, h6(device, method).H11: h6(result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15154603
Report Number2020394-2022-00631
Device Sequence Number5320936
Product Code DQY
UDI-Device Identifier00801741062636
UDI-Public(01)00801741062636
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT120144
Device Catalogue NumberAT120144
Device Lot NumberGFFZ1710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown